Click for the BBB Business Review of this Disabled Person Assistance in North York ON

Is Benadryl Dangerous to Children?

June 04, 2013
admin

Benadryl can be found in most medicine cabinets. It is an over the counter allergy medicine that also aids motion sickness and sleeplessness. The side effects of Benadryl are minimal when adults take recommended dosages. Often times, Benadryl is also seen as a safe medication for children.

Is-Benadryl-Dangerous-to-Children

However, just because certain types of medication are available without prescription, and acceptable for children, doesn’t mean they are 100 percent safe or without side effects. Before using this allergy aid, it is best to talk with your medical professional.

If you are considering the use of Benadryl, or wondering how this allergy medication is affecting your overall health, read the fact list below and have a conversation with your physician.

Benadryl Fact List:

– The manufacturer of Benadryl classifies the medication as an “antihistamine with anticholinergic effects”. This is the common ingredient in assisting allergy relief, motion sickness, and sleeping troubles.

– Active ingredients in Benadryl are often found in other over-the-counter medications. By closely reading the labels on medications, you will be able to find out whether or not they contain Benadryl.

– Medications are meant to aid and assist your body’s natural defense system. Therefore, your body already has the ability to perform the same action as Benadryl. Sometimes using a medication can exacerbate symptoms instead of decrease them. In addition, it is important to understand how building up a tolerance for a medication like Benadryl may hinder your body’s ability to produce the same results naturally.

– It is important to monitor dosages carefully when preparing this medication for children. An overdose can cause severe side effects like seizures and hallucinations.

– Also, even though Benadryl is intended to cause drowsiness, there have been several reports of children having opposite side effects and becoming overly energetic.

After reading these points, it is plain to see Benadryl is not harmful to adults, and medicating your child is not necessarily bad. As with every medication, however, parents should keep an eye out for negative reactions in their children. Also, be careful not to use medication as a first resort. If you are questioning how to help your body feel and operate at its best, contact a medical professional for alternative treatment options.

No comments

Leave a Reply

Your email address will not be published. Required fields are marked *